I had been prescribed celexa for my anxieyy. I had been taking 20 mg a day for almost three weeks. I had developed terrible diarrhea after about 1 week and a half after starting celexa. I didn't notice any benefit for aiding in my anxiety but the diarrhea has been so bad that I stopped taking it. It's been 3 days since I stopped taking it but the diarrhea hasn't stopped. I'm way more miserable now than I was before as my anxiety is off the charts worrying about the diarrhea! I have an appt with the dr in 4 days but I was hoping for some answers before then. Has anyone else had to deal with this horrible side effect?
Hi, angel! Side effects like these usually begin almost immediately and last from a few days to a week or so:
Common (1% to 10%): Abdominal pain, constipation, diarrhea, dyspepsia, flatulence, increased saliva, taste loss/perversion, vomiting
You wouldn't notice any great improvement in your anxiety for about 4-6 weeks as antidepressant/anxiolytics work very slowly in your system, but the diarrhea shouldn't last this long. I'd call your doctor's office or ask a pharmacist for advice ~ you may be able to use something OTC such as Pepto Bismol or Imodium
Meanwhile, drink LOTS of fluids to be sure you stay hydrated.
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I just started citalopram and I have had constant diarrhea since one hour after taking my first dose
Posted 9 Nov 2013 • 1 answer
Posted 8 Jan 2015 • 3 answers
Posted 31 Mar 2015 • 3 answers
Posted 6 Oct 2015 • 1 answer
Posted 8 Aug 2017 • 2 answers